Alert archive / Florida / River Flood Warnings in 2024

River Flood Warning 52, NWS Mobile, AL

May 17, 2024Okaloosa County, Florida

NWS Mobile, AL issued this river flood warning at May 17, 2024, 9:10 PM CDT for Okaloosa County, Florida. It took effect at May 19, 2024, 12:00 PM CDT. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2024, 9:10 PM CDT (02:10 UTC)
In effect from
May 19, 2024, 12:00 PM CDT
Expired
May 20, 2024, 7:48 PM CDT
In force
32 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 7.75 ft at May 20, 2024, 5:00 PM CDT.

actionminormoderate51005/1805/1905/2005/2105/22
Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

122 
WGUS44 KMOB 180210
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
910 PM CDT Fri May 17 2024

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Florida...

  Shoal River Near Crestview affecting Okaloosa County.

For the Shoal River...including Crestview...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

FLC091-190215-
/O.NEW.KMOB.FL.W.0052.240519T1700Z-240522T0600Z/
/CRVF1.1.ER.240519T1700Z.240520T0600Z.240522T0000Z.NO/
910 PM CDT Fri May 17 2024

...FLOOD WARNING IN EFFECT FROM SUNDAY AFTERNOON TO EARLY WEDNESDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Shoal River near Crestview.

* WHEN...From Sunday afternoon to early Wednesday morning.

* IMPACTS...At 8.0 feet, minor flooding of low lying areas. At 8.5 
  feet, water in yards on Sowel Road.

* ADDITIONAL DETAILS...
  - At 8:15 PM CDT Friday the stage was 5.5 feet.
  - Forecast...The river is expected to rise above flood stage
    early Sunday afternoon and will continue rising to a crest of
    8.8 feet early Monday morning. It will then fall below flood
    stage Wednesday morning.
  - Flood stage is 8.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
      3070 8663 3070 8655


$$
6 follow-up statements
783 
WGUS84 KMOB 181505
FLSMOB

Flood Statement
National Weather Service Mobile AL
1005 AM CDT Sat May 18 2024

...The Flood Warning continues for the following river in Florida...

  Shoal River Near Crestview affecting Okaloosa County.

For the Shoal River...including Crestview...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

FLC091-191515-
/O.EXT.KMOB.FL.W.0052.240519T2100Z-240521T1800Z/
/CRVF1.1.ER.240519T2100Z.240520T0600Z.240521T1200Z.NO/
1005 AM CDT Sat May 18 2024

...FLOOD WARNING NOW IN EFFECT FROM SUNDAY AFTERNOON TO EARLY 
TUESDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Shoal River near Crestview.

* WHEN...From Sunday afternoon to early Tuesday afternoon.

* IMPACTS...At 8.0 feet, minor flooding of low lying areas.
  At 8.5 feet, water in yards on Sowel Road.
  At 10.0 feet, some flooding of trailers north of the Okaloosa 
  Correctional Institute. Water surrounds home on Sowel Road.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Saturday the stage was 5.5 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow afternoon to a crest of 8.4 feet early Monday
    morning. It will then fall below flood stage Tuesday morning.
  - Flood stage is 8.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
      3070 8663 3070 8655


$$
593 
WGUS84 KMOB 190105
FLSMOB

Flood Statement
National Weather Service Mobile AL
805 PM CDT Sat May 18 2024

...The Flood Warning continues for the following rivers in Florida...

  Shoal River Near Crestview affecting Okaloosa County.

For the Shoal River...including Crestview...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

FLC091-200115-
/O.EXT.KMOB.FL.W.0052.240520T1200Z-240521T0000Z/
/CRVF1.1.ER.240520T1200Z.240520T1200Z.240520T1800Z.NO/
805 PM CDT Sat May 18 2024

...FLOOD WARNING NOW IN EFFECT FROM MONDAY MORNING TO MONDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Shoal River near Crestview.

* WHEN...From Monday morning to Monday evening.

* IMPACTS...At 8.0 feet, minor flooding of low lying areas.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Saturday the stage was 6.1 feet.
  - Forecast...The river is expected to rise to a crest of 8.0
    feet Monday morning. It will then fall below flood stage
    early Monday afternoon.
  - Flood stage is 8.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
      3070 8663 3070 8655


$$
789 
WGUS84 KMOB 191435
FLSMOB

Flood Statement
National Weather Service Mobile AL
935 AM CDT Sun May 19 2024

...The Flood Warning is extended for the following river in 
Florida...

  Shoal River Near Crestview affecting Okaloosa County.

For the Shoal River...including Crestview...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

FLC091-201445-
/O.EXT.KMOB.FL.W.0052.240520T1800Z-240521T0600Z/
/CRVF1.1.ER.240520T1800Z.240520T1800Z.240521T0000Z.NO/
935 AM CDT Sun May 19 2024

...FLOOD WARNING NOW IN EFFECT FROM MONDAY AFTERNOON TO EARLY 
TUESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Shoal River near Crestview.

* WHEN...From Monday afternoon to early Tuesday morning.

* IMPACTS...At 8.0 feet, minor flooding of low lying areas.
  At 8.5 feet, water in yards on Sowel Road.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Sunday the stage was 6.9 feet.
  - Forecast...The river is expected to rise to a crest of 8.1
    feet early tomorrow afternoon. It will then fall below flood
    stage tomorrow evening.
  - Flood stage is 8.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
      3070 8663 3070 8655


$$
115 
WGUS84 KMOB 200128
FLSMOB

Flood Statement
National Weather Service Mobile AL
828 PM CDT Sun May 19 2024

...The Flood Warning continues for the following rivers in Florida...

  Shoal River Near Crestview affecting Okaloosa County.

For the Shoal River...including Crestview...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

FLC091-210130-
/O.CON.KMOB.FL.W.0052.240520T1800Z-240521T0600Z/
/CRVF1.1.ER.240520T1800Z.240520T1800Z.240521T0000Z.NO/
828 PM CDT Sun May 19 2024

...FLOOD WARNING REMAINS IN EFFECT FROM MONDAY AFTERNOON TO EARLY 
TUESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Shoal River near Crestview.

* WHEN...From Monday afternoon to early Tuesday morning.

* IMPACTS...At 8.0 feet, minor flooding of low lying areas.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Sunday the stage was 7.3 feet.
  - Forecast...The river is expected to continue rising to a
    crest of 8.0 feet early Monday afternoon. It will then fall
    below flood stage Tuesday morning.
  - Flood stage is 8.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
      3070 8663 3070 8655


$$
704 
WGUS84 KMOB 201406
FLSMOB

Flood Statement
National Weather Service Mobile AL
906 AM CDT Mon May 20 2024

...The Flood Warning is extended for the following river in 
Florida...

  Shoal River Near Crestview affecting Okaloosa County.

For the Shoal River...including Crestview...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

FLC091-211415-
/O.EXT.KMOB.FL.W.0052.240521T0600Z-240522T0000Z/
/CRVF1.1.ER.240521T0600Z.240521T0600Z.240521T1800Z.NO/
906 AM CDT Mon May 20 2024

...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO TOMORROW 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Shoal River near Crestview.

* WHEN...From late tonight to tomorrow evening.

* IMPACTS...At 8.0 feet, minor flooding of low lying areas.
  At 8.5 feet, water in yards on Sowel Road.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Monday the stage was 7.6 feet.
  - Forecast...The river is expected to rise to a crest around
    8.0 feet just after midnight tonight. It will then fall below
    flood stage early tomorrow afternoon.
  - Flood stage is 8.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
      3070 8663 3070 8655


$$
561 
WGUS84 KMOB 210048
FLSMOB

Flood Statement
National Weather Service Mobile AL
748 PM CDT Mon May 20 2024

...The Flood Warning is cancelled for the following rivers in 
Florida...

  Shoal River Near Crestview affecting Okaloosa County.

FLC091-210200-
/O.CAN.KMOB.FL.W.0052.240521T0600Z-240521T0048Z/
/CRVF1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
748 PM CDT Mon May 20 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Shoal River Near Crestview.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Monday the stage was 7.7 feet.
  - Forecast...The river is expected to fall to 6.1 feet Saturday
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
      3070 8663 3070 8655


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 17, 6:30 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 17, 6:30 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
630 PM CDT Fri May 17 2024

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Fri May 17 2024

A chance for showers or storms this evening will be followed by
increasing coverage of convection from near 05Z through the night.
Showers and storms taper off west to east from mid morning
Saturday through the afternoon. IFR to potentially LIFR conditions
will accompany the stronger storms. MVFR to IFR conditions are
otherwise expected until improving to VFR over much of the area on
Saturday. /29

&&

.PREV DISCUSSION... /issued 416 PM CDT Fri May 17 2024/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Saturday)
Issued at 412 PM CDT Fri May 17 2024

A complex weather pattern continues to evolve across the Gulf
Coast this afternoon as a weak sfc boundary continues to slowly
sink southward. South of this boundary a very unstable atmosphere
has developed with MLCAPE values over 2000 J/Kg and deep layer
shear values around 50 knots. Enhanced low level shear in the
vicinity of the sfc boundary will help to enhanced an isolated
tornado potential as well. As a result, a tornado watch has been
issued for Escambia and Covington counties through 10pm this
evening. As these storms encounter the more unstable airmass
closer to the coast, expect an uptick in intensity as these storms
move south. Large hail and damaging winds will be the main
threats. A tornado cannot be completely ruled out especially near
the boundary. There may be a lull in activity late this evening
before convection increases again during the morning hours on
Saturday. More heavy rain and severe storms are possible with
these storms overnight into Saturday morning. The Flash Flood
Watch remains in effect through Saturday morning. While the bulk
of the heavier rain will move east of the area Saturday morning,
additional development is possible through the day as the upper
low moves across the Tennessee Valley.

Lows tonight will be in the mid/upper 60s inland to low 70s along
the coast. Highs on Saturday will be in the low 80s. /13

SHORT TERM...
(Saturday night through Monday night)
Issued at 412 PM CDT Fri May 17 2024

An upper level shortwave trough over the eastern Conus moves off,
allowing a building upper ridge over the Southern Plains to shift
east to over the Lower Mississippi River Valley. A bit cooler and
drier moves over the Southeast Saturday night into Sunday as the
upper trough moves off, but subsidence from the approaching upper
ridge quickly negates the influx of slightly cooler air. A few
showers and thunderstorms will dampen land and marine areas of the
forecast area Saturday night, but the rest of the Short Term is
expected to be dry.

High temperatures will quickly rebound to near to above seasonal
norms with the increasing upper subsidence. Mid to upper 80s Sunday
see an uptick to upper 80s to around 90 over most of the forecast
area (mid 80s along the coast) for Monday. Low temperatures in the
low to mid 60s Saturday and Sunday night see an uptick into the mid
to upper 60s for Monday night over most of the forecast area.

Moderate onshore flow eases Saturday into Saturday night with
onshore swell also decreasing. A High Risk of rip currents drops to
moderate by Sunday evening in the process.
/16

LONG TERM...
(Tuesday through Friday)
Issued at 412 PM CDT Fri May 17 2024

The upper ridge takes an northeasterly tilt as it moves over the
eastern Conus. Several rounds of shortwave energy get directed in a
path generally north of the forecast area through Thursday, and with
that, the highest PoPs remain north of the forecast area, even with
southerly flow restored to the southeast and an upward trend in
moisture levels. Guidance is advertising a stronger upper level
shortwave moving east over the Southeast Friday, bringing a better
chance of rain to the forecast area. Some guidance is advertising a
weak cold front moving south over the Southeast Friday into Friday
night(GFS), but the ECMWF and GDPS maintain a warmer, more moist
southerly flow. Any drop in temperatures from a cold front will be
just after the current package, so am maintaining a seasonably warm
and humid forecast through the rest of the forecast.
/16

MARINE...
Issued at 412 PM CDT Fri May 17 2024

Moderate southerly winds along with building seas will occur
today ahead of an approaching front. The approaching front will
bring additional showers and thunderstorms to the marine area
tonight through Saturday. A light offshore flow returns late in
the weekend into early next week in the wake of the front. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      68  80  66  88  66  89  68  87 /  70  80  10  10   0   0   0   0
Pensacola   71  79  68  84  68  85  71  84 /  60  90  20  10   0   0   0   0
Destin      73  81  69  85  70  85  72  84 /  50  90  30  10   0   0   0   0
Evergreen   68  80  63  87  63  88  64  89 /  60  80  20  10   0   0   0   0
Waynesboro  66  82  63  87  63  90  65  90 /  50  60  10  10   0   0   0   0
Camden      67  81  62  85  62  88  65  88 /  60  70  20  10   0   0   0   0
Crestview   68  81  63  88  63  89  64  89 /  60  90  30  10   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through Saturday afternoon for ALZ051>060-261>266.

     High Rip Current Risk through Sunday afternoon for ALZ265-266.

FL...Flood Watch through Saturday afternoon for FLZ201>206.

     High Rip Current Risk through Sunday afternoon for FLZ202-204-
     206.

MS...Flood Watch through Saturday afternoon for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 17, 5:18 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
518 PM CDT Fri May 17 2024

ALZ264-266-FLZ201-202-172300-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
518 PM CDT Fri May 17 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BALDWIN AND SOUTH
CENTRAL ESCAMBIA COUNTIES THROUGH 600 PM CDT...

At 517 PM CDT, Doppler radar was tracking a strong thunderstorm over
Summerdale, or near Robertsdale, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Foley, Robertsdale, Lillian, Magnolia Springs, Summerdale,
Silverhill, and Elberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Florida.

&&

LAT...LON 3040 8780 3061 8775 3062 8729 3048 8732
      3034 8741
TIME...MOT...LOC 2217Z 275DEG 25KT 3051 8768

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

RD
Local storm report, May 17, 5:40 PM CDT, 3 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
540 PM CDT Fri May 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     Tstm Wnd Dmg     2 E Falco               31.05N 86.58W
05/17/2024                   Covington          AL   Broadcast Media

            Broadcast media relays report of trees on
            power lines on Rd 137 in the southern part
            of Covington County.

&&
Local storm report, May 17, 6:08 PM CDT, 3 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
608 PM CDT Fri May 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     Tstm Wnd Dmg     1 N Fairhope            30.54N 87.90W
05/17/2024                   Baldwin            AL   Utility Company

            Fairhope Public Utilities reports two broken
            power poles around Perdido Avenue.

&&
Local storm report, May 17, 6:15 PM CDT, 2 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
615 PM CDT Fri May 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Flash Flood      Florala                 31.00N 86.33W
05/17/2024                   Covington          AL   Emergency Mngr

            Water over roadway at 3rd Street and 5th
            Avenue in Florala.

&&
Local storm report, May 17, 6:18 PM CDT, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
618 PM CDT Fri May 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     Tstm Wnd Dmg     5 NE Falco              31.09N 86.54W
05/17/2024                   Covington          AL   Emergency Mngr

            Trees down on Tower Road. Time estimated on
            radar.

&&
Local storm report, May 17, 6:21 PM CDT, 2 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
621 PM CDT Fri May 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     Tstm Wnd Dmg     2 W Lockhart            31.02N 86.39W
05/17/2024                   Covington          AL   Emergency Mngr

            Trees down on County Rd 4 near Florala. Time
            estimated on radar.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 9:06 PM CDTRiver Flood WarningMOBEscambia13 hr
May 17, 9:15 PM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa23 hr
May 18, 6:36 AM CDTSpecial Weather StatementMOBEscambia, Okaloosa, Santa Rosa54 min
May 18, 6:49 AM CDTFlash Flood WarningMOBEscambia, Okaloosa, Santa Rosa3 hr
May 18, 7:48 AM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
May 18, 7:58 AM CDTFlash Flood WarningMOBOkaloosa3 hr

Nearby

River Flood Warnings in Florida, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.